Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 42, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 31, 2025, 5:26 PM CDT for Doniphan County, Kansas; Andrew County, Buchanan County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2025, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 31, 2025, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WGUS53 KEAX 312226
FFWEAX
KSC043-MOC003-021-010030-
/O.NEW.KEAX.FF.W.0042.250831T2226Z-250901T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
526 PM CDT Sun Aug 31 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
East Central Doniphan County in northeastern Kansas...
South Central Andrew County in northwestern Missouri...
North Central Buchanan County in northwestern Missouri...
* Until 730 PM CDT.
* At 526 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. Joseph, Wathena, Elwood, Country Club Villa, Country Club,
Amazonia and St. Joseph Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3991 9477 3978 9477 3974 9494 3991 9495
FLASH FLOOD...RADAR INDICATED
$$
BMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:54 PM CDT, 2 hours 32 minutes earlier. Its key messages:
- Rain chances, mainly for northern and northwestern MO, continue through at least Monday.
- A strong cold front moves through Wednesday with the potential for showers and storms along and ahead of the front. The threat of severe weather is low at this time.
Area forecast discussion, Aug 31, 2:54 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 254 PM CDT Sun Aug 31 2025 .KEY MESSAGES... - Rain chances, mainly for northern and northwestern MO, continue through at least Monday. - A strong cold front moves through Wednesday with the potential for showers and storms along and ahead of the front. The threat of severe weather is low at this time. && .DISCUSSION... Issued at 254 PM CDT Sun Aug 31 2025 Low-level water vapor imagery shows an elongated trough extending from the western Dakotas into northern MO. Embedded within this elongated trough were at least three vorticity maxima. As these areas of vorticity merge and track to the southeast, and as moisture transport increases overnight, showers, with a few storms, will become more numerous. This increase in coverage will most notable across north central and northwestern MO, where the moisture transport is more focused and just ahead of the strongest vorticity max. Instability continues to look weak, with potentially only a few hundred J/kg of CAPE available. So even with above normal precipitable water values, the potential for deep convection to maximize those PWATs isn't there. Additionally, the area has been dry recently, leading to higher flash flood guidance (FFG) values. 1-hour FFG for northern MO is higher than our total forecast QPF. So with the lack of deep convection and higher FFG values, the threat of flooding is very low. Precipitation chances will wind down late Monday night or early Tuesday, as the shortwave trough shifts to the east of the area. By midweek, a strong upper-level system will move into the Upper Midwest and Great Lakes regions. Locally, temperatures warm back into the upper 70s and lower 80s ahead of the cold front associated with the strong upper-level system. Low-level moisture is lacking, with dewpoints only expected to climb into the lower 60s. And strongly veered, westerly winds won't be able to advect better moisture into the area. So CAPE will continue to be a limiting factor. That said, we may still see MLCAPE range from 1000-2000 J/kg. While the strongest shear looks post-frontal, there may be enough overlap in CAPE/shear profiles, as the front is moving through, to support some strong thunderstorms. This will depend on the timing of the front which varies from the far southern CWA near convective initiation to the vicinity of the MO river at CI. Temperatures have moderated since yesterday's forecast for Thursday and Friday mornings. It still looks like well below normal temperatures can be expected but more in the 10-15 degree range rather than the 15-20+ degree range. This looks like it's a result of the coolest and driest air shifting into IA and IL and light winds vs calm winds over the forecast area, limiting the strength of the radiational cooling. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1222 PM CDT Sun Aug 31 2025 VFR conditions are expected initially. But conditions will likely trend to MVFR or potentially IFR late tonight into tomorrow morning. There is a 30-50% chance of ceilings dropping below 3000 ft by 12Z tomorrow, with the higher probabilities north and west. These increase through the morning with probabilities of ceilings below 1000 ft increasing as well late in the forecast. Have trended to low MVFR, 1500 ft AGL, ceilings around 12Z. This time could vary but the trend will be as the morning progresses, ceilings become lower, especially across NE KS and NW MO, roughly west of I-35. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...CDB AVIATION...CDB
Hazardous weather outlook, Aug 31, 5:04 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0504 AM CDT Sun Aug 31 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011004- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0504 AM CDT Sun Aug 31 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .KEY MESSAGES... * Light rain expected today into Monday most concentrated along and west of highway 65. * A strong cold front is expected Wednesday. Could see showers and thunderstorms along and ahead of the front, though severe weather potential looks low.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:14 PM CDT | Areal Flood Advisory | EAX | Doniphan | 12 min |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.